Heavy Rain, Grand Isle
- When
- July 8, 6:00 PM EST to July 9, 6:00 PM EST
- Where
- Grand Isle County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Cindy became absorbed along a cold front and moved northeast from northern Virginia early on July 8th and reached just east of Cape Cod early on the morning of July 9th. Heavy rain fell across much of Vermont.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
The remnants of Tropical Storm Cindy became absorbed along a cold front and moved northeast from northern Virginia early on July 8th and reached just east of Cape Cod early on the morning of July 9th. Heavy rain fell across much of Vermont. The heaviest rain fell in northern portions. In general, between 1 and 3 inches of rain fell. For example, 2.15 inches at the Montpelier Knapp State Airport (MPV) set a new daily record for July 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 8, 2:46 PM EST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 346 PM EDT FRI JUL 8 2005 .SYNOPSIS... STORM SYS TO MOVE UP ACRS SRN AND ERN NEW ENG TONITE THRU SAT NITE. WILL CONT TO LEAN ON THE GFS SOLN FOR THIS STORM BASED ON IT/S DECENT HANDLING OF IT SO FAR. SFC HI PRESS TO BUILD ACRS THE GREAT LKS REGION TONITE THRU SUN...THEN ACRS THE FA ON SUN NITE. UPR TROF TO MOVE ACRS THE FA FROM THE WEST TONITE THRU EARLY ON SAT NITE. .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... WK H85 WAA TO DEVELOP ACRS THE FA TONITE THRU SAT NITE AND AGAIN ON SUN NITE...WITH WK CAA ON SUN. SOME LOW-LVL MSTR ADVECTION TO TAKE PLACE ACRS THE FA ON SUN AND SUN NITE. BEST H7-85 FGEN TO TAKE PLACE ACRS VT TONITE AND ON SAT. LOW-LVL MSTR TO CONT TO AFFECT THE FA TONITE THRU EARLY ON SAT NITE. MID-LVL LAPSE RATES TO BE HI ACRS THE FA ON SAT NITE THRU SUN NITE. MID-LVL MSTR TO AFFECT THE FA TONITE AND ON SAT...WITH SOME MID-LVL MSTR ACRS THE FA ON SAT NITE AND SUN NITE. PW VALUES ACRS THE FA LOOK TO BE 1-1.5 TONITE THRU SAT NITE. 88D MOSAIC SHOWS A LARGE SWATH OF PCPN MOVING INTO THE FA FROM THE SOUTH ATTM. STILL FEEL THAT THE E-SE PORTION OF THE FA STANDS TO SEE THE BEST CHC AT STEADIER PCPN OVER THE NEXT 24 HRS. HAVE TAPERED POPS ACRS THE FA ACCORDINGLY. ANY PCPN ACRS THE FA TO START TO TAPER OFF ACRS THE FA FROM THE WEST BY LATE ON SAT AND INTO SAT NITE. THE REST OF THE SHORT-TERM PERIOD LOOKS TO BE DRY ATTM...WITH AT LEAST A FEW CLDS AROUND THOUGH. T1MIN TEMPS ARE MOSTLY IN THE U50S-L60S TONITE AND ON SAT NITE. T1MAX TEMPS ARE IN THE L-M70S ON SAT AND AROUND 90F ON SUN AND LOOK TOO WARM BASED ON EXPECTED CLD COVER/PCPN THEN. WRK ZONES AND PRELIM ISC GRIDS AVAILABLE. ALL FINAL PRODUCTS BY 4 PM. .LONG TERM (MONDAY THROUGH FRIDAY)... MAIN ISSUE THROUGH THE FIRST PART OF THE PERIOD WILL BE THE CLOSED UPPER LOW IN THE CANADIAN MARITIMES. THIS WILL RESULT IN NORTH TO NORTHWEST FLOW ALOFT OVER THE FORECAST AREA ON MONDAY AND TUESDAY. THIS FLOW WILL SUPPRESS ANY WARMER 850 MB TEMPERATURES TO THE WEST AND THUS LOOKING AT OVERALL SEASONAL TEMPERATURES WITH HIGHS IN THE 75 TO 85 DEGREE RANGE. EVEN AS FLOW ALOFT BECOMES MORE SOUTHWEST WITH TIME BY THURSDAY AND FRIDAY AS UPPER TROUGH GETS ESTABLISHED TO THE WEST...850 MB TEMPERATURES WILL STILL REMAIN IN THE +14C TO +15C RANGE. SO NOT MUCH CHANGE TO HIGH TEMPERATURES LATER IN THE WEEK AS THE 850 MB TEMPERATURES WILL BE THE SAME AS EARLIER IN THE WEEK. WITH THE NORTHWEST FLOW ALOFT...HIGH PRESSURE AT THE SURFACE SHOULD BRING DRY WEATHER MONDAY THROUGH WEDNESDAY WITH PLENTY OF SUNSHINE. AS FLOW ALOFT TURNS MORE SOUTHWEST ON THURSDAY AND FRIDAY...CLOUDS AND MOISTURE WILL BE INCREASING WITH A CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY. .AVIATION... CEILINGS TO LOWER ACROSS THE REGION THIS AFTERNOON AND TONIGHT WITH HIGHER TERRAIN BECOMING OBSCURED IN CLOUDS. VFR CONDITIONS AT THIS TIME WILL LOWER TO MVFR CEILINGS AND VISIBILITY IN DEVELOPING RAIN. EXPECTING MAINLY MVFR CEILINGS AND VISIBILITY IN RAIN AND MIST AFTER 03Z...WITH AREAS OF IFR DEVELOPING AS WELL. .HYDROLOGY... 24-HR QPE ACRS THE FA (THRU 14Z TODAY) APPEARED TO BE BLW 0.25 ACRS THE FA...EXCEPT ACRS PORTIONS OF THE NW ADIRONDACKS (WHERE ISOLATED 0.5-1 AMTS FELL). LATEST NERFC 1HR FFG GUIDANCE IS STILL BASICALLY ABOVE 2. EXPECTED QPF VALUES THRU SAT SHOULDN/T BE A BIG DEAL ACRS THE FA. .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS/SHORT TERM/HYDROLOGY...MURRAY LONG TERM...EVENSON AVIATION...WGH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 844 AM EDT FRI JUL 8 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-091245- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 844 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND VERMONT. .DAY ONE...TODAY: THE REMNANTS OF WHAT WAS ONCE TROPICAL STORM CINDY WILL MOVE ACROSS NEW ENGLAND TODAY...ESPECIALLY THIS AFTERNOON AND TONIGHT. AS A RESULT...RAIN IS EXPECTED TO DEVELOP OVER THE NORTH COUNTRY LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS FROM LATE THIS MORNING THROUGH TONIGHT WILL BE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: RAIN WILL CONTINUE TO LINGER INTO SATURDAY ACROSS THE NORTH COUNTRY WITH ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH...BUT THEN COME TO AN END BY SATURDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE REGION AND PERSIST THROUGH THE MIDDLE OF NEXT WEEK. NO PRECIPITATION IS EXPECTED AS A RESULT...BEGINNING SUNDAY AND CONTINUING INTO EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVENSON
The national radar mosaic for the moment the first event began.
7 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465964, 5465965, 5465966, 5465967, 5465968, 5465969, 5465970.